Alert archive / Florida / Tornado Warnings in 2023
Tornado Warning 11, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jun 21, 2023, 11:42 AM EDT for Lee County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2023, 11:42 AM EDT (15:42 UTC)
- Expired
- Jun 21, 2023, 12:00 PM EDT
- In force
- 18 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Lee County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 3.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
904
WFUS52 KTBW 211542
TORTBW
FLC071-211600-
/O.NEW.KTBW.TO.W.0011.230621T1542Z-230621T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
1142 AM EDT Wed Jun 21 2023
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Western Lee County in southwestern Florida...
* Until noon EDT.
* At 1142 AM EDT, a severe thunderstorm capable of producing a
tornado was located near Pineland, or 16 miles west of Cape Coral,
and is nearly stationary.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
western Lee County, including the following locations... Useppa
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 2664 8222 2665 8227 2671 8226 2671 8222
TIME...MOT...LOC 1542Z 195DEG 1KT 2668 8226
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TBW1 follow-up statement
860
WWUS52 KTBW 211558
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1158 AM EDT Wed Jun 21 2023
FLC071-211608-
/O.EXP.KTBW.TO.W.0011.000000T0000Z-230621T1600Z/
Lee FL-
1158 AM EDT Wed Jun 21 2023
...THE TORNADO WARNING FOR WESTERN LEE COUNTY WILL EXPIRE AT NOON
EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 2664 8222 2665 8227 2671 8226 2671 8222
TIME...MOT...LOC 1558Z 195DEG 1KT 2668 8226
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 21, 9:22 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 21, 9:22 AM EDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
922 AM EDT Wed Jun 21 2023
...New UPDATE...
.UPDATE...
Issued at 912 AM EDT Wed Jun 21 2023
The current line of showers in Hillsborough and Pinellas, is
weakening as it trucks along eastward. A few showers are
developing off the coast of Sarasota County and those will also
move onshore and continue inland. This pattern will continue off
and on today with periods rain/storms then periods of quiet. Some
storms could produce strong winds and frequent lightning be sure
to have multiple ways to receive weather alerts especially if you
are out and about.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 89 78 91 80 / 80 20 70 50
FMY 93 77 93 79 / 40 20 70 40
GIF 90 73 93 74 / 70 30 70 40
SRQ 90 77 92 78 / 50 20 70 50
BKV 89 72 92 73 / 90 50 70 50
SPG 87 80 89 80 / 70 20 70 50
&&
Sea Breeze Thunderstorm Regime For Wednesday: 5
Sea Breeze Thunderstorm Regime For Thursday: 5
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Flood Watch through Thursday evening for Coastal Levy-Inland
Levy.
Gulf waters...Small Craft Advisory until 8 AM EDT Thursday for Coastal waters
from Tarpon Springs to Suwannee River FL out 20 NM-Waters
from Tarpon Springs to Suwannee River FL out 20 to 60 NM.
&&
UPDATE...PearceIn the hours before
Local storm report, Jun 21, 6:04 AM EDT, 5 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
604 AM EDT Wed Jun 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM Tstm Wnd Gst Madeira Beach 27.80N 82.79W
06/21/2023 M40 MPH Pinellas FL Mesonet
Mesonet station along 145 Ave Madeira Beach,
FL.
&&Local storm report, Jun 21, 6:06 AM EDT, 5 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
606 AM EDT Wed Jun 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM Tstm Wnd Gst 1 W Cortez 27.47N 82.68W
06/21/2023 M43 MPH Manatee FL Mesonet
Mesonet station DVI08293 Bradenton.
&&
ARFLocal storm report, Jun 21, 6:10 AM EDT, 5 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
610 AM EDT Wed Jun 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM Tstm Wnd Gst 7 NW Palmetto 27.60N 82.65W
06/21/2023 M51 MPH GMZ830 FL Mesonet
Mesonet station XSKY Skyway Fishing Pier.
&&
ARFThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:16 PM EDT | Special Weather Statement | TBW | Lee | 59 min |
| Jun 20, 9:37 PM EDT | Special Weather Statement | TBW | Lee | 23 min |
| Jun 20, 11:38 PM EDT | Special Marine Warning | TBW | 37 min | |
| Jun 20, 11:39 PM EDT | Special Weather Statement | TBW | Charlotte | 36 min |
| Jun 21, 3:43 AM EDT | Small Craft Advisory | TBW | 26 hr | |
| Jun 21, 3:45 AM EDT | Flood Watch | TBW | Levy | 64 hr |
| Jun 21, 3:51 AM EDT | Special Marine Warning | TBW | 54 min | |
| Jun 21, 4:17 AM EDT | Special Weather Statement | TBW | Pinellas | 28 min |
| Jun 21, 4:39 AM EDT | Special Marine Warning | TBW | 36 min | |
| Jun 21, 5:18 AM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee | 16 min |
| Jun 21, 5:22 AM EDT | Special Marine Warning | TBW | 38 min | |
| Jun 21, 5:32 AM EDT | Special Weather Statement | TBW | Manatee | 28 min |
| Jun 21, 5:37 AM EDT | Severe Thunderstorm Warning | TBW | Manatee | 23 min |
| Jun 21, 5:58 AM EDT | Special Marine Warning | TBW | 32 min | |
| Jun 21, 6:40 AM EDT | Areal Flood Advisory | TBW | Pinellas | 2 hr |
| Jun 21, 6:43 AM EDT | Special Marine Warning | TBW | 32 min | |
| Jun 21, 7:16 AM EDT | Special Marine Warning | TBW | 89 min | |
| Jun 21, 8:44 AM EDT | Special Marine Warning | TBW | 31 min | |
| Jun 21, 11:35 AM EDT | Special Marine Warning | TBW | 25 min | |
| Jun 21, 11:39 AM EDT | Special Marine Warning | TBW | 96 min | |
| Jun 21, 1:01 PM EDT | Special Marine Warning | TBW | 89 min | |
| Jun 21, 1:10 PM EDT | Special Weather Statement | TBW | Citrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 2 more | 80 min |
| Jun 21, 2:30 PM EDT | Special Marine Warning | TBW | 60 min | |
| Jun 21, 2:33 PM EDT | Special Weather Statement | TBW | Manatee, Polk | 57 min |
| Jun 21, 3:30 PM EDT | Special Marine Warning | TBW | 90 min | |
| Jun 21, 3:30 PM EDT | Special Weather Statement | TBW | Hardee | 60 min |
| Jun 21, 5:01 PM EDT | Special Marine Warning | TBW | 59 min | |
| Jun 21, 5:06 PM EDT | Special Weather Statement | TBW | Highlands | 24 min |
| Jun 21, 5:38 PM EDT | Special Weather Statement | TBW | Highlands | 37 min |
Nearby
Tornado Warnings in Florida, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.